How Much Weight Do You Gain From Haldol

Question

Asked by tatum

How Much Weight Do You Gain From Haldol

Answer

Hi tatum,

I spoke with my pharmacist.

She told me Haldol can cause weight gain.

A person can be on this drug for a long time and not gain very much weight. On the other hand, she can be on Haldol for a short time and gain weight.

It definitely is a possibility. Always have your primary care doctor weigh you to record your baseline wieght and take bloodwork to establish your levels. Get regular monitoring of your weight and levels with your doctor.

My primary care doctor takes my blood every three months. She does fasting blood work to monitor my sugar, cholesterol, hormones, thyroid, HDL level and c-reactive protein.

So any time you go on a new drug like Haldol you should make an appointment with your doctor to get weighed and get bloodwork done. Your doctor if he or she is on the ball will know to test your blood regularly if you are taking any of the SZ medications.

I'm on Geodon and haven't gained weight. Only I'm lucky in this regard because the pharmacist told me Geodon can cause weight gain too.

So the first person to answer your question was right: there's no crystal ball to determine who's going to gain weight. Eating healthful foods like fish and fruits and vegetables and whole grains, and engaging in daily physical activity and consistent exercise, will help keep your weight down.

The older a woman gets she will need to do strength training exercises to build muscle. Muscle weighs more than fat yet takes up less space. Having enough muscle enables you to burn more fat, thus keeping your weight manageable.

This should all start before you turn 40 because after 40 there's no way around it: you have to reduce what you eat and do strength training and cardiovascular exercise as a matter of routine.

Regards,

Chris

Answered by Christina Bruni